|Vomitting 30 mins after ARV
Dec 10, 2017
Hi, I take my ARVs (tenofovir + efavirenz + lamivudine) every 10PM. Due to hyperacidity or something, i threw up 30 mins after. I wasn't able to check my vomit if the pill was there. Should I take it again?
Response from Dr. Young
Hello and thanks for posting.
In short, no. Don't take a second dose of ARVs again.
Under usual circumstances, a pill passes out of the stomach in 2-5 hours. A significant amount of most medications within a pill are absorbed into the circulation within 30-60 minutes, reaching peak concentrations in about 4 hours.
I generally don't recommend taking an extra dose of HIV medications after vomiting, and perhaps only if you actually visualize the pill in the vomit (gross, I know).
Because modern HIV medications are very effective, if you've been otherwise adherent to your regimen, missing a single dose of medications won't have any consequences.
I hope that is helpful, BY
I took 7 odefesy did I overdose within an hour
Feet Sole Numbness due to HIV drugs?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.